Advertisement

Acta Mathematica Hungarica

, Volume 140, Issue 4, pp 329–340 | Cite as

Optimal number representations in negative base

  • Zuzana Masáková
  • Edita Pelantová
Article
  • 88 Downloads

Abstract

For a given base γ and a digit set \(\mathcal{B}\) we consider optimal representations of a number x, as defined by Dajani et al. [3]. For a non-integer negative base γ=−β<−1 and the digit set \(\mathcal{A}_{\beta}:= \{0,1,\dots,\lceil\beta\rceil-1\}\) we derive the transformation which generates the optimal representation, if it exists. We show that – unlike the case of negative integer base – almost no x has an optimal representation. For a positive base γ=β>1 and the alphabet \(\mathcal{A}_{\beta}\) we provide an alternative proof of statements obtained by Dajani et al.

Key words and phrases

negative base greedy expansion Pisot number 

Mathematics Subject Classification

11K16 11A63 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S. Akiyama and K. Scheicher, Symmetric shift radix systems and finite expansions, Math. Pannonica, 18 (2007), 101–124. MathSciNetMATHGoogle Scholar
  2. [2]
    J. Bernat, Symmetrized β-integers, Theor. Comput. Sci., 391 (2008), 164–177. MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    K. Dajani, M. de Vries, V. Komornik and P. Loreti, Optimal expansions in non-integer bases, Proc. Amer. Math. Soc., 140 (2012), 437–447. MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    M. Edson, Calculating the number of representations and the Garsia entropy in linear numeration systems, Monatsh. Math., 169 (2013), 161–185. MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    P. Erdős, I. Joó and V. Komornik, Characterization of the unique expansions \(1=\sum_{i=1}^{\infty}q^{-n_{i}}\) and related problems, Bull. Soc. Math. France, 118 (1990), 377–390. MathSciNetGoogle Scholar
  6. [6]
    C. Frougny, Confluent linear numeration systems, Theor. Comp. Sci., 106 (1992), 183–219. MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    C. Frougny, Z. Masáková and E. Pelantová, Complexity of infinite words associated with beta-expansions, RAIRO Theor. Inf. and Appl., 38 (2004), 162–184. Google Scholar
  8. [8]
    D. Garth and K. G. Hare, Comments on the spectra of Pisot numbers, J. Number Theory, 121 (2006), 187–203. MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    T.-Y. Li and J. A. Yorke, Ergodic transformations from an interval into itself, Trans. Amer. Math. Soc., 235 (1978), 183–192. MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    W. Parry, On the β-expansions of real numbers, Acta Math. Acad. Sci. Hungar., 11 (1960), 401–416. MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    M. Pedicini, Greedy expansions and sets with deleted digits, Theor. Comp. Sci., 332 (2005), 313–336. MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    A. Rényi, Representations for real numbers and their ergodic properties, Acta Math. Acad. Sci. Hungar., 8 (1957), 477–493. MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    N. Sidorov, Almost every number has a continuum of beta-expansions, Amer. Math. Monthly, 110 (2003), 838–842. MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2013

Authors and Affiliations

  1. 1.Department of Mathematics FNSPECzech Technical University in PraguePraha 2Czech Republic

Personalised recommendations